Discrete frequency inequalities for magnetotelluric impedances of one-dimensional conductors

Main Article Content

P. Weidelt


For the one-dimensional magnetotelluric inverse problem the ties between the impedances at neighbouring frequencies, reflecting the analytical properties of the transfer function, are expressed in terms of inequalities between the data. After the derivation of some elementary necessary constraints for data sets with two or three frequencies, a set of necessary and sufficient conditions warranting the existence of a one-dimensional conductivity model in the general M-frequency case is given. This set of constraints characterizes a 1-D data set by the signs of 2M determinants derived from the data.

Google Scholar           ARK: https://n2t.net/ark:/88439/y087338

Permalink: https://geophysicsjournal.com/article/228


Article Details

How to Cite
Weidelt, P. (1986). Discrete frequency inequalities for magnetotelluric impedances of one-dimensional conductors. Journal of Geophysics, 59(1), 171-176. Retrieved from https://journal.geophysicsjournal.com/JofG/article/view/228


Cagniard, L. (1953) Basic theory of the magneto-tell uric method. Geophysics 18:605-635

Gantmacher, F.R. (1959) The theory of matrices, Vol. II. Chelsea, New York

Parker, R.L. (1972) Inverse theory with grossly inadequate data. Geophys. J. R. Astron. Soc. 29:123-138

Parker, R.L. (1980) The inverse problem of electromagnetic induction: existence and construction of solutions based on incomplete data. J. Geophys. Res. 85:4421-4428

Smirnov, V.I. (1964) A course of higher mathematics. Vol. Ill/1. Pergamon Press, Oxford

Weidelt, P. (1972) The inverse problem of geomagnetic induction. J. Geophys. 38:257-289

Weidelt, P. (1985) Construction of conductance bounds from magnetotelluric impedances. J. Geophys. 57:191-206